Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Wilmington, OH

March 21, 2011Lewis County, Kentucky; Adams County, Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 21, 2011, 5:38 PM EDT for Lewis County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2011, 5:38 PM EDT (21:38 UTC)
Expired
Mar 21, 2011, 6:15 PM EDT
In force
37 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Lewis County, KY, Adams County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 6:05 PM EDTHAIL 0.88West Portsmouth, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 496 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
496 m²/s²
0-3 km storm-relative helicity
479 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WUUS51 KILN 212138
SVRILN
KYC135-OHC001-145-212215-
/O.NEW.KILN.SV.W.0009.110321T2138Z-110321T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
538 PM EDT MON MAR 21 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
  EASTERN ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHWESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 615 PM EDT.

* AT 534 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTH
  OF STATE ROUTE 348 AT STATE ROUTE 125...MOVING SOUTHEAST AT 35 MPH.
  THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
  ADAMS...NORTHEASTERN LEWIS AND SOUTHWESTERN SCIOTO COUNTIES...
  INCLUDING STATE ROUTE 348 AT STATE ROUTE 125...BLUE CREEK...
  WAMSLEY...LOMBARDSVILLE...TURKEY CREEK LAKE...BUENA VISTA...
  FRIENDSHIP AND TANNERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3889 8356 3897 8346 3874 8293 3873 8294
      3871 8302 3867 8303 3863 8308 3859 8308
      3856 8310 3851 8317 3850 8319
TIME...MOT...LOC 2137Z 304DEG 31KT 3888 8345

$$
2 follow-up statements
476 
WWUS51 KILN 212147
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT MON MAR 21 2011

KYC135-OHC001-145-212215-
/O.CON.KILN.SV.W.0009.000000T0000Z-110321T2215Z/
LEWIS KY-SCIOTO OH-ADAMS OH-
547 PM EDT MON MAR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN ADAMS...SOUTHWESTERN SCIOTO AND NORTHEASTERN LEWIS
COUNTIES...

AT 542 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES WEST OF WAMSLEY...
MOVING SOUTHEAST AT 40 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LEWIS...
SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES...INCLUDING BLUE
CREEK...WAMSLEY...LOMBARDSVILLE...TURKEY CREEK LAKE...BUENA VISTA...
GARRISON...TANNERY...FRIENDSHIP...WEST PORTSMOUTH...REXTON...SAINT
PAUL AND FIREBRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY
FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3885 8346 3893 8338 3874 8293 3873 8294
      3871 8302 3867 8303 3863 8308 3859 8308
      3856 8310 3851 8317 3850 8319
TIME...MOT...LOC 2147Z 300DEG 32KT 3884 8334

$$
383 
WWUS51 KILN 212201
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
601 PM EDT MON MAR 21 2011

OHC001-212211-
/O.CAN.KILN.SV.W.0009.000000T0000Z-110321T2215Z/
ADAMS OH-
601 PM EDT MON MAR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY HAS
BEEN CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3876 8328 3885 8326 3884 8318 3874 8293
      3873 8296 3871 8302 3867 8303 3863 8308
      3859 8308 3856 8310 3850 8319
TIME...MOT...LOC 2201Z 317DEG 38KT 3876 8320

$$

KYC135-OHC145-212215-
/O.CON.KILN.SV.W.0009.000000T0000Z-110321T2215Z/
LEWIS KY-SCIOTO OH-
601 PM EDT MON MAR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN SCIOTO AND NORTHEASTERN LEWIS COUNTIES...

AT 559 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR TURKEY CREEK LAKE...MOVING SOUTHEAST AT 45
MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LEWIS AND
SOUTHWESTERN SCIOTO COUNTIES...INCLUDING TURKEY CREEK LAKE...WEST
PORTSMOUTH...FRIENDSHIP...SAINT PAUL...GARRISON...FIREBRICK AND
REXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3876 8328 3885 8326 3884 8318 3874 8293
      3873 8296 3871 8302 3867 8303 3863 8308
      3859 8308 3856 8310 3850 8319
TIME...MOT...LOC 2201Z 317DEG 38KT 3876 8320

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 4:32 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 21, 4:32 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
432 PM EDT MON MAR 21 2011

.SYNOPSIS...
A NEARLY STATIONARY FRONT WILL DROP SOUTH ALONG THE OHIO RIVER
TONIGHT AND PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY.
IT WILL THEN LIFT NORTHWARD ON TUESDAY NIGHT AND WEDNESDAY AS A
WARM FRONT...STALLING OUT ALONG THE I-70 CORRIDOR. LOW PRESSURE
WILL THEN TRACK EAST ALONG THIS BOUNDARY ON WEDNESDAY...PROVIDING
A STRONG SOURCE OF LIFT FOR SHOWER ACTIVITY OVER MUCH OF THE REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
W-E FRONTAL BOUNDARY SOUTH OF THE I-70 CORRIDOR WILL REMAIN A
FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON.
DYNAMICS AND THE NOTED ACTIVITY WILL LIKELY CROSS EAST QUICKLY
THIS EVENING...BUT THE FOCUS FOR DEVELOPMENT WILL SLOWLY SHIFT
SOUTH AND NOSE INTO NORTHERN KENTUCKY AND THE CINCINNATI METRO
AREA EARLY THIS EVENING BEFORE LOSING ALL OF ITS DAYTIME FORCING.

CELLS THIS AFTERNOON WILL CONTAIN SOME SMALL HAIL...GENERALLY
UNDER A HALF INCH. MAX CAPES OF 500 J/KG ARE PROGGED AT PORTSMOUTH
TO BE RIGHT AROUND 7-8 PM...AND DIE QUICKLY AFTER THAT. ANY CELLS
THAT ARE ONGOING ALONG THE OHIO RIVER CORRIDOR BY THAT TIME WILL
SEE A MARKED DECREASE WITH NIGHTFALL.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
THE BOUNDARY WILL STALL OUT ALONG THE OHIO RIVER AND ORIENT IN A
MORE WNW-ESE FASHION...AND LIFT NORTH LATER IN THE DAY...HANGING
TOUGH THROUGH WEDNESDAY ALONG THE I-70 CORRIDOR. LATER ON
WED...A SURFACE LOW WILL TRACK EAST AND BE THE ONUS FOR
SIGNIFICANT SHOWER ACTIVITY...AND SOME CONTINUED THUNDERSTORMS.

UNTIL THE STRONG ASCENT WITH THE SURFACE FORCING AND LOW CROSSES
THE AREA...SCATTERED SHOWERS WILL REMAIN A POSSIBILITY WITH THE
BROAD UPWARD MOTION ASSOCIATED WITH THE FRONT.

TEMPERATURES WERE GENERALLY LEFT ALONE AS CURRENT MODEL GUIDANCE
WAS BLENDED IN. A 1-2 DEG BUMP WAS NOTED SOUTH SOUTHWEST OF THE
OHIO RIVER IN THE NEXT FEW DAYS WITH HIGH TEMPERATURES IN THE WARM
SECTOR. A MORE MODERATE 5 DEG BUMP DOWN WAS SHOWN ON WEDNESDAYS
HIGHS AS THE COLDER AIR GETS PULLED IN WITH THE PASSAGE OF THE
SURFACE FRONT.

TEMPERATURES COOL OFF SIGNIFICANTLY FROM THE NORTH WED NIGHT AND
THICKNESSES MAY DROP ENOUGH TO SUPPORT SOME SNOW MIXING IN NORTH
OF THE I-70 CORRIDOR. HOWEVER...THE CHANCE FOR RAIN/SNOW WILL BE
DIMINISHING SIGNIFICANTLY DURING THE SAME TIME FRAME WITH THE
DOWNWARD MOTION ON THE BACK SIDE OF THE LOW.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
EXTENDED MODELS CONTINUE TO DIVERGE ON THEIR SOLUTIONS BY THE
WEEKEND...WITH THE GFS SOLUTIONS CLUSTERING AT ONE ANSWER AND THE
ECMWF MEMBERS WITH ANOTHER. SO CONFIDENCE REMAINS LOW FOR THE
WEEKEND FORECAST.

MODELS DO AGREE FOR ABOUT THE FIRST 24 HOURS OF THE FCST...SO LETS
START THERE. PERIOD BEGINS WITH THE FA ON THE BACKSIDE OF THE
EXITING SFC LOW. NLY CAA WILL CAUSE A RAIN/SNOW MIX ACROSS THE N.
FOR THE SOUTH THICKNESSES SHOULD BE HIGH ENUF FOR THE PCPN TO STAY
RAIN.

HIGH PRESSURE RIDGE BUILDS DOWN THU NGT FROM THE GREAT LAKES. THIS
IS WHERE THE MODELS DIVERGE. THE ECMWF RUNS BRING A WEAK SYSTEM OUT
OF THE MS VALLEY AND UP THRU KY ON FRIDAY...SPREADING SOME RAIN TO
THE FA. GFS IS A LITTLE SLOWER WITH THIS OVERRUNNING AS IT IS
DEVELOPING DEEP LOW OUT OVER THE PLAINS. THE GFS THEN BRINGS A
CLOSED SFC LOW ACROSS KY DURING THE WEEKEND...KEEPING PCPN ON AND
OFF ALL WEEKEND. THE 00Z ECMWF WAS QUICKER AND WEAKER WITH ITS KY
SYSTEM SO IT HAD PCPN EXITING THE FA ON SUNDAY. DECIDED TO RUN A
BLEND BETWEEN THE TWO SOLUTIONS. I SEE THAT THE 12Z ECMWF IS JUST
IT AND IT HAS TRENDED TOWARDS THE GFS SOLUTION.

SO KEPT PCPN ACROSS THE FA THRU THE WEEKEND. CRITICAL THICKNESSES
ARE MARGINAL THROUGH MOST OF THE PERIOD...SO SNOW IS POSSIBLE ACROSS
THE NRN PARTS. HIGH PRESSURE FINALLY BUILDS IN BY MONDAY.

THE 12Z GFS MEANWHILE DROPS ENERGY OUT OF THE ROCKIES INTO THE
PLAINS AND DEVELOPS A DEEP LOW FRI NGT. IN RESPONSE TO THE LOW A
WRMFNT DEVELOPS OVER THE OH VLY FRI NGT AND OVERRUNNING PCPN SPREADS
OVER THE FA LATE FRI NGT. THE LOW GRADUALLY WORKS E UP THE OH VALLEY
PRODUCING PCPN THE ENTIRE WEEKEND.

WITH THE BLEND BETWEEN THE MODELS USED HPC FOR TEMPERATURES THROUGH
THE PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
FRONTAL BOUNDARY WILL STAY IN THE VICINITY THROUGH THE TAF PERIOD.
GREATEST CHANCE OF PRECIPITATION WILL BE DURING THE AFTERNOON
HOURS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
NEAR THE NORTHERN TAF SITES AND THEREFORE HAVE MENTION OF VCSH AND
CB. DUE TO SCATTERED HIT AND MISS NATURE OF THE STORMS DID NOT PUT
TSRA IN THE TAF FORECAST AT THIS TIME. WINDS WILL CONTINUE TO GUST
DURING THE AFTERNOON HOURS BEFORE SUBSIDING THIS EVENING. MODEL
SOUNDINGS ARE STILL INDICATING LOW LEVEL MOISTURE LATE DURING THE
OVERNIGHT HOURS AND INTO PART OF THE DAY ON TUESDAY. SINCE THIS
HAS BEEN OVERDONE LATELY DECIDED DID NOT GO AS LOW AS THIS WAS
SUGGESTING AND WENT MVFR FOR NOW.

OUTLOOK...MVFR CEILINGS POSSIBLE ON TUESDAY. MVFR CEILINGS AND
VISIBILITIES POSSIBLE WEDNESDAY INTO FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...NOVAK
Hazardous weather outlook, Mar 21, 5:06 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT MON MAR 21 2011

INZ075-080-KYZ089>100-OHZ063>065-071>074-077>082-088-220915-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-
FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
506 AM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

A FRONTAL BOUNDARY WILL PUSH SOUTH INTO THE AREA THROUGH THIS
AFTERNOON...RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS. A
FEW OF THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS LATER THIS
AFTERNOON...ESPECIALLY TO THE SOUTHEAST OF INTERSTATE 71. THE
PRIMARY SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA THROUGH
MID WEEK. A LOW PRESSURE SYSTEM MOVING EAST ALONG THE BOUNDARY
WILL RESULT IN THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>062-
070-220915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-BUTLER-
506 AM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA THROUGH
MID WEEK. A LOW PRESSURE SYSTEM MOVING EAST ALONG THE BOUNDARY
WILL RESULT IN THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 21, 3:42 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT MON MAR 21 2011

OHZ063-070>072-080-212045-
HIGHLAND OH-CLINTON OH-BUTLER OH-WARREN OH-FAYETTE OH-
342 PM EDT MON MAR 21 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAYETTE...CENTRAL
WARREN...EASTERN BUTLER...SOUTHERN CLINTON AND NORTHERN HIGHLAND
COUNTIES THROUGH 445 PM EDT...

AT 339 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MONROE...
MOVING EAST AT 45 MPH.

THIS STORM MAY PRODUCE ONE HALF INCH DIAMETER HAIL.

IN ADDITION...A BRIEF PERIOD OF HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MASON...LEBANON...
MORROW...BLANCHESTER...WILMINGTON...LYNCHBURG...NEW VIENNA...
HILLSBORO...LEESBURG AND GREENFIELD.

ALSO...HAGEMAN...KINGS MILLS...SOUTH LEBANON...GENNTOWN...OREGONIA...
MIDDLEBORO...CLARKSVILLE AND OGDEN ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3942 8337 3916 8343 3939 8446 3950 8444
Local storm report, Mar 21, 4:09 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             MORROW                  39.35N 84.13W
03/21/2011  E0.50 INCH       WARREN             OH   EMERGENCY MNGR

&&

MIKEG
Local storm report, Mar 21, 4:18 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 NNE BUTLERVILLE       39.33N 84.07W
03/21/2011  M0.75 INCH       WARREN             OH   TRAINED SPOTTER

            AT STATE ROUTES 123 AND 132.

&&

MIKEG
Local storm report, Mar 21, 4:28 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             MONTGOMERY              39.25N 84.35W
03/21/2011  M0.50 INCH       HAMILTON           OH   TRAINED SPOTTER

&&

MIKEG
Special weather statement, Mar 21, 4:35 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT MON MAR 21 2011

OHZ078>082-088-212130-
CLERMONT OH-HIGHLAND OH-BROWN OH-PIKE OH-SCIOTO OH-ADAMS OH-
435 PM EDT MON MAR 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ADAMS...NORTHWESTERN
SCIOTO...SOUTHWESTERN PIKE...NORTHERN BROWN...SOUTHERN HIGHLAND AND
NORTHEASTERN CLERMONT COUNTIES THROUGH 530 PM EDT...

AT 430 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
NEWTONSVILLE...MOVING EAST AT 50 MPH.

THIS STORM MAY PRODUCE ONE HALF INCH DIAMETER HAIL.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FAYETTEVILLE...BELFAST
AND PEEBLES.

ALSO...CHASETOWN...GREENBUSH...BUFORD...MOWRYSTOWN...NEW MARKET...
EMERALD...MAY HILL AND SINKING SPRING ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3901 8309 3881 8319 3916 8421 3925 8419
Local storm report, Mar 21, 5:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             WINCHESTER              38.94N 83.65W
03/21/2011  M0.75 INCH       ADAMS              OH   TRAINED SPOTTER

0524 PM     HAIL             SEAMAN                  38.94N 83.57W
03/21/2011  M1.00 INCH       ADAMS              OH   TRAINED SPOTTER

            TIME WAS ESTIMATED

&&

JOHNF

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 9:42 AM EDTSpecial Weather StatementILNFairfield48 min
Mar 21, 2:01 PM EDTSpecial Weather StatementILNGreene29 min
Mar 21, 3:42 PM EDTSpecial Weather StatementILNClinton, Warren63 min
Mar 21, 4:35 PM EDTSpecial Weather StatementILNHighland55 min
Mar 21, 5:05 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike, Scioto40 min
Mar 21, 5:59 PM EDTSevere Thunderstorm WarningILNScioto31 min
Mar 21, 6:29 PM EDTSpecial Weather StatementILNBrown61 min
Mar 21, 6:52 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland38 min
Mar 21, 7:47 PM EDTSpecial Weather StatementILNAdams28 min
Mar 21, 7:55 PM EDTSpecial Weather StatementILNAdams35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.